Recent Topics
Most Active
Saturday Support
jastypes · 0 replies · 53 views
Dr. Geoffrey Wilcox
pittgal08 · 0 replies · 34 views
miracles
jastypes · 0 replies · 12 views

Antidepressants after gastric bypass...

Ataraxia
on 11/27/09 8:54 am - Morrisville, PA
I've been on almost every variety of antidepressant out on the market but have yet to find something that works. I had some of the best results while on Effexor XR, Klonopin and Adderall XR but after the surgery the Effexor XR was discontinued and my Adderall XR was switched to immediate release. I'm currently on Pristiq (which is a delayed release med) but the doctor told me to continue on it and see if it worked. I believe some of it is getting into my system but I've developed the worst apathy/lack of motivation since I've been on it. On the plus side I'm not sad but I'm not happy either...just numb, emotionally blunted. I"ve stopped caring about basically everything. Even the doctors don't really know how gastric bypass and antidepressants really work...some people are find on extended release...others have to go to immediate release.

This zombie state is almost worse than the depression/anxiety. Anybody have any similar experiences with antidepressants after surgery?
~*~Corrinne~*
    
Liz R.
on 11/27/09 9:45 am - Easton, PA
try asking the Dr if you can crush the med - that should help it get absorbed better so that it can be better utilized by your body. Maybe taking 1/2 the dose twice a day instead of the full dose once a day.

I take wellbutrin for anxiety and have had great success with it post op.

GOod luck!

Liz

PS - I would talk to your surgeon about the best options.
pieparty
on 11/27/09 11:33 am - Milroy , PA
I am sorry to hear that you are going through this. I am very glad however that you are seeing your doctor and trying to find the med that works for you. Before surgery I was taking Lexapro and Welbutrin XL. I have stopped the Welbutrin but I still take the Lexapro. I am doing great as far as the depression goes, but I am having problems with sexual side effects. No desire and no feeling of stimulation at all. I have been considering asking the doctor to take me off the Lexapro and switching me back to the Welbutrin XL as I understand there are less of those type of side effects with the Welbutrin. So I have been wondering too about the absortion of XL type drugs and if they would be suitable. I think maybe it depends on the individual and how your system works. It may just be a try it and see what happens kind of deal. I hope you find the answer you need and feel better soon. Don't give up the answer is out there.
J. M.
on 11/27/09 4:38 pm
PLEASE let me know if you find something that works... I went through 3 different types of meds and 20 lbs only to end up off everything..and holding on to the weight.

Good luck to you...hopefully you find something that works for you.

~ Jen   

nikkib1216
on 11/29/09 8:59 am

I take have also taken everything under the sun and I have only found one so far that works well for me and that's Cymbalta.  BUT if I miss one day I can tell and so can everyone else.  I do feel bearable relief but not 100%.  I am still very emotional and feelings of anxiety are still there but no where near what it was.  Good luck and please keep us updated on how you are feeling.

Nikki